Alert archive / California / Gale Warnings in 2022
Gale Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at May 7, 2022, 1:45 PM PDT. It took effect at May 8, 2022, 3:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2022, 1:45 PM PDT (20:45 UTC)
- In effect from
- May 8, 2022, 3:00 PM PDT
- Expired
- May 9, 2022, 5:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
852 WHUS76 KSGX 072045 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 145 PM PDT Sat May 7 2022 PZZ775-080500- /O.EXT.KSGX.SC.Y.0015.220507T2045Z-220508T2200Z/ /O.NEW.KSGX.GL.W.0002.220508T2200Z-220509T1200Z/ /O.NEW.KSGX.SC.Y.0016.220509T1200Z-220512T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 145 PM PDT Sat May 7 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 10 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 15 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...For the Gale Warning, from 3 PM Sunday to 5 AM PDT Monday. For the Small Craft Advisory, until 3 PM PDT Sunday. For the second Small Craft Advisory, from 5 AM Monday to 10 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Wave periods of 10 seconds or less will result in very choppy and dangerous seas. Highest winds and seas will be near San Clemente Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-080500- /O.CON.KSGX.SC.Y.0015.220507T2100Z-220512T0500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 145 PM PDT Sat May 7 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Wave periods of 10 seconds or less will result in very choppy and dangerous seas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jmb weather.gov
5 follow-up statements
652 WHUS76 KSGX 080343 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 843 PM PDT Sat May 7 2022 PZZ775-081300- /O.CON.KSGX.SC.Y.0015.000000T0000Z-220508T2200Z/ /O.CON.KSGX.GL.W.0002.220508T2200Z-220509T1200Z/ /O.CON.KSGX.SC.Y.0016.220509T1200Z-220512T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 843 PM PDT Sat May 7 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 10 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts to 35 kt and combined seas 11 to 15 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...For the Gale Warning, from 3 PM Sunday to 5 AM PDT Monday. For the Small Craft Advisory, until 3 PM PDT Sunday. For the second Small Craft Advisory, from 5 AM Monday to 10 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Wave periods of 10 seconds or less will result in very choppy and dangerous seas. Highest winds and seas will be near San Clemente Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-081300- /O.CON.KSGX.SC.Y.0015.000000T0000Z-220512T0500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 843 PM PDT Sat May 7 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Wave periods of 10 seconds or less will result in very choppy and dangerous seas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
880 WHUS76 KSGX 081225 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 525 AM PDT Sun May 8 2022 PZZ775-082100- /O.CON.KSGX.SC.Y.0015.000000T0000Z-220508T2200Z/ /O.CON.KSGX.GL.W.0002.220508T2200Z-220509T1200Z/ /O.CON.KSGX.SC.Y.0016.220509T1200Z-220512T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 525 AM PDT Sun May 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 10 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts to 35 kt and combined seas 11 to 13 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...For the Gale Warning, from 3 PM this afternoon to 5 AM PDT Monday. For the Small Craft Advisory, until 3 PM PDT this afternoon and again from 5 AM Monday to 10 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-082100- /O.CON.KSGX.SC.Y.0015.000000T0000Z-220512T0500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 525 AM PDT Sun May 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
202 WHUS76 KSGX 082028 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 128 PM PDT Sun May 8 2022 PZZ775-090500- /O.CON.KSGX.SC.Y.0015.000000T0000Z-220508T2200Z/ /O.CON.KSGX.GL.W.0002.220508T2200Z-220509T1200Z/ /O.CON.KSGX.SC.Y.0016.220509T1200Z-220512T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 128 PM PDT Sun May 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 10 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts to 35 kt and combined seas 11 to 13 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...For the Gale Warning, from 3 PM this afternoon to 5 AM PDT Monday. For the Small Craft Advisory, until 3 PM PDT this afternoon and again from 5 AM Monday to 10 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-090500- /O.CON.KSGX.SC.Y.0015.000000T0000Z-220512T0500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 128 PM PDT Sun May 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Connolly
838 WHUS76 KSGX 090501 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1001 PM PDT Sun May 8 2022 PZZ775-091300- /O.CON.KSGX.GL.W.0002.000000T0000Z-220509T1200Z/ /O.CON.KSGX.SC.Y.0016.220509T1200Z-220512T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1001 PM PDT Sun May 8 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 10 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts to 35 kt and combined seas 11 to 13 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...For the Gale Warning, until 5 AM PDT Monday. For the Small Craft Advisory, until 10 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ750-091300- /O.CON.KSGX.SC.Y.0015.000000T0000Z-220512T0500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 1001 PM PDT Sun May 8 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
585 WHUS76 KSGX 091217 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 517 AM PDT Mon May 9 2022 PZZ775-092200- /O.EXP.KSGX.GL.W.0002.000000T0000Z-220509T1200Z/ /O.CON.KSGX.SC.Y.0016.000000T0000Z-220512T0500Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 517 AM PDT Mon May 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Until 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ750-092200- /O.CON.KSGX.SC.Y.0015.000000T0000Z-220512T0500Z/ Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm- 517 AM PDT Mon May 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. Southeast winds during mornings less than 20 kt. * WHERE...Coastal Waters from San Mateo Point to the Mexican Border and out to 30 nm. * WHEN...Until 10 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at May 7, 1:33 PM PDT, 12 minutes earlier.
Area forecast discussion, May 7, 1:33 PM PDT, 12 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
133 PM PDT Sat May 7 2022
.SYNOPSIS...
A deepening marine layer and coastal eddy will bring more clouds,
and much cooler weather inland through early next week, along with
gusty west winds, strongest over the mountains, deserts, and coastal
waters. A deepening trough over the West Coast will peak on
Wednesday, then move east, setting up dry and warmer weather for the
latter half of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Marine clouds were extensive early this morning over coastal and
valley areas, but cleared nicely by late morning. Low clouds
remained just offshore midday, but were beginning to spread back
inland over SW San Diego at 1 PM PDT. Expect these clouds to spread
deeper into the valleys overnight. Moderate onshore sfc pressure
gradients were holding from the coast to the deserts. Westerly wind
reports were mostly 20-30 MPH with gusts 30-40 MPH in the windiest
mtn/desert areas. Peak gusts were around 55 MPH through the San
Gorgonio Pass. Winds will pick up a bit more this evening and
Sunday, and stay gusty over the mts/deserts/coastal waters through
Monday. Marine clouds may not clear as well on Sunday over coastal
areas, but most areas should see at least partial clearing during
the day.
A cold trough in the upper atmosphere will deepen over the West
through early next week, fueling gusty westerly winds over the
mountains, deserts, and coastal waters. Wind Advisories have been
posted over all desert and mountain areas. Winds will be gusty west
of the mountains at times as well, especially near the coast, where
S-SW winds will be strongest with gusts of 20-25 MPH Sun/Mon. With
the deepening marine layer, there is always a chance for some spotty
drizzle to develop. The best chance of that appears to be later
tonight into Sunday morning. Chances for some precip will be
enhanced again on Wednesday as the core of the coldest air moves
overhead, and we come under the right-rear-quadrant of a strong
Polar jet. Probabilities are constrained temporally, and due to
limited moisture, so they are below threshold for the current
forecast.
We have solid agreement between the all of the global models that
the final piece of jet energy will swing through the trough late
Wednesday. This is buoyed by the Cluster Analysis tools, and almost
all of the ensemble members, which show warming beginning after
Wednesday. This will be accompanied by a shrinking marine layer,
which will confine any night/morning low clouds and fog to coastal
areas or offshore. There is some uncertainty regarding just how warm
we will get next weekend, but there are enough ensemble solutions
favoring it, to conclude we will be considerably warmer, especially
inland where the marine influence will be less.
&&
.AVIATION...
072000Z...Coast/Valleys...SCT to BKN coastal low clouds will
continue along the coastal strip this afternoon, with bases 1200-
1800 ft MSL and tops to 2500 ft MSL. Some beaches and coastal
communities will remain mainly cloudy through the afternoon,
especially in San Diego County. Widespread low clouds will begin to
spread back inland after 08/02Z with bases 1200-2000 ft MSL and tops
to 2500 ft MSL, gradually filling into the inland valleys late
tonight, mainly after 06Z.
Mountains/Deserts...SCT clouds at/above 20,000 ft MSL and
unrestricted vis through Sunday evening. Periods of strong west
winds with gusts 35-50 knots, with areas of strong/severe
up/downdrafts, rotors, and LLWS over/east of the mountains. The
winds will remain strong through Sunday evening.
&&
.MARINE...
Strong northwest winds and building seas will develop this afternoon
with gusts to 25 kt in the outer coastal waters, increasing Sunday
and Monday to 30-40 kt in the outer waters and 20-30 kt in the inner
waters. Winds will decrease slightly Tuesday with gusts lowering to
20-25 kt, then increase again Wednesday before lowering Thursday.
Steep waves and large combined seas are also likely, peaking Sunday
and Monday at 8-12 ft with periods mostly 10 seconds or less. A
Small Craft Advisory remains in effect for the coastal waters from 2
PM this afternoon through 10 PM Wednesday. A Gale Warning was also
issued for the outer coastal waters from late Sunday afternoon
through late Sunday night.
&&
.BEACHES...
A SSW swell of 3 ft/15-16 sec from 200 degrees mixed with a building
short period WNW swell will produced elevated and rough surf of 3-6
ft with sets to 8 feet through Sunday evening. The SSW swell lowers
Sunday evening, but the larger fresh WNW swell will persist into
Monday. A Beach Hazards Statement is in effect through 8 PM Sunday
for Orange and San Diego Counties due to the elevated surf and
increased rip current risk.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 6 PM PDT Monday for Apple and Lucerne
Valleys-Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Deserts-San
Diego County Mountains-San Gorgonio Pass Near Banning.
Beach Hazards Statement through Sunday evening for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory until 3 PM PDT Sunday for Waters from San
Mateo point to the Mexican Border Extending 30 to 60 nm out
including San Clemente Island.
Small Craft Advisory from 5 AM Monday to 10 PM PDT Wednesday for
Waters from San Mateo point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
Gale Warning from 3 PM Sunday to 5 AM PDT Monday for Waters from
San Mateo point to the Mexican Border Extending 30 to 60 nm
out including San Clemente Island.
Small Craft Advisory until 10 PM PDT Wednesday for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm.
&&
PUBLIC...10
AVIATION/MARINE...JMBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:40 AM PDT | Beach Hazards Statement | SGX | Orange, San Diego | 42 hr |
| May 7, 1:45 PM PDT | Small Craft Advisory | SGX | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.